Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 17, 1999, 9:50 PM CST for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 1999, 9:50 PM CST (03:50 UTC)
- Expired
- Mar 18, 1999, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 180350 FFWSJT TXC105-180630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 950 PM CST WED MAR 17 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 1230 AM CST * AT 945 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NORTHERN CROCKETT COUNTY SOUTH INTO NORTHERN MEXICO. THE LINE OF STORMS ARE MOVING EAST AT 15 TO 20 MPH. * RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR CAN BE EXPECTED ACROSS THE COUNTY THROUGH MIDNIGHT. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT` IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT DRIVE ACROSS FLOODED ROADS. TEW/PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 6:41 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 17, 6:41 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 641 PM CST WED MAR 17 1999 WILL UPDATE ZONES AND IF NEEDED THE LFP TO REFLECT THE UPCOMING ISSUANCE OF THE SEVERE TSTM WATCH. SHOWERS AND STORMS NOW APPEARING ON WESTERN EDGE OF KSJT RADAR WITH SLOW EASTWARD PUSH. NO OTHER CHANGES NEEDED TO THE CURRENT FORECAST AT THIS TIME OTHER THAN THE REWORDING TO REFLECT THE WATCH FOR THE APPLICABLE ZONES. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:29 AM CST | Flash Flood Warning | SJT | Sutton | 2 hr |
| Mar 18, 2:54 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 31 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.